Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Newport/Morehead City, NC

May 21, 2012Jones County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 21, 2012, 6:21 PM EDT for Jones County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2012, 6:21 PM EDT (22:21 UTC)
Expired
May 21, 2012, 7:00 PM EDT
In force
39 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Jones County, NC

The radar

The Morehead City radar (KMHX), 57 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS52 KMHX 212221
SVRMHX
NCC103-212300-
/O.NEW.KMHX.SV.W.0026.120521T2221Z-120521T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
621 PM EDT MON MAY 21 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER TRENTON...OR 15 MILES NORTH OF HALF
  MOON...MOVING NORTH AT 5 MPH. QUARTER SIZED HAIL IS LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TRENTON...PHILLIPS CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL 
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3515 7744 3512 7726 3495 7731 3498 7749
TIME...MOT...LOC 2220Z 196DEG 3KT 3503 7738

$$
DAG
1 follow-up statement
375 
WWUS52 KMHX 212244
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
644 PM EDT MON MAY 21 2012

NCC103-212300-
/O.CON.KMHX.SV.W.0026.000000T0000Z-120521T2300Z/
JONES NC-
644 PM EDT MON MAY 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL JONES COUNTY...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
TRENTON...MOVING NORTH AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PHILLIPS CROSSROADS.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING 
WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM 
WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3512 7726 3501 7729 3504 7747 3515 7744
TIME...MOT...LOC 2243Z 196DEG 3KT 3505 7737

$$
DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:29 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 21, 3:29 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 PM EDT MON MAY 21 2012

.SYNOPSIS...
TROPICAL STORM ALBERTO OFF THE GEORGIA COAST WILL LIFT NORTHEAST
WELL OFF THE CAROLINA COAST LATE TONIGHT AND TUESDAY. PLEASE
REFER TO THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER
FOR THE LATEST ON ALBERTO. A WEAK AREA OF LOW PRESSURE WILL DEVELOP
OVER THE REGION MID WEEK THEN SLOWLY SHIFT EAST AND DISSIPATE. HIGH
PRESSURE BUILDS OVER THE AREA LATE IN THE WEEK AND INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WEAK UPPER TROF PIVOTING NE ACRS EASTERN NC THIS AFTN AND EARLY EVE.
EXPECT ISOLD/STCD CONVECTION THRU THE EARLY EVE BEFORE WANING WITH
LOSS OF DIURNAL HEATING. EXPECT THE REMAINDER OF THE OVERNIGHT TO
BE MAINLY DRY PER SUBSIDENCE AND INCREASING STABILITY IN THE WAKE
OF THE DEPARTING UPPER TROF...BUT CUD SEE REFIRING OF SCTD
SHOWERS/STORMS OFF THE COAST INVOF GULF STREAM OVERNIGHT. A BIT
CONCERNED ABOUT POTENTIAL FOR FOG TONIGHT GIVEN THE MOIST LOW
LEVELS/LIGHT WINDS BUT HAVE LEFT OUT OF FORECAST FOR NOW AS MUCH
OF THE FOG WILL LIKELY BE SHALLOW AND PATCHY. A MILD NIGHT AHEAD
WITH LOWS MAINLY LOW TO MID 60S WITH SOME UPPER 60S FOR OBX.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
TUESDAY WILL FEATURE DIGGING UPPER LEVEL TROF ACRS THE SOUTHERN
MTNS WHILE A WEAK TROUGH OF LOW PRESSURE DEVELOPS OVER THE COASTAL
PLAINS. THIS LOW LEVEL CONVERGENCE/FOCUSING MECHANISM SHUD LEAD
TO A DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS ESPECIALLY IN
DIURNALLY FAVORED MID AFTN INTO EARLY EVE TIMEFRAME. PRECIPITABLE
WATERS REMAIN ARND 1.5 INCHES AND IN COMBO WITH WEAK STEERING/SLOW
MOVING STORMS IS SUGGESTIVE OF THE POTENTIAL FOR LOCALIZED HEAVY
DOWNPOURS. RELATIVELY WEAK FORCING WITH CAPE VALUES 1000+ J/KG
AND LIFTED INDICES -1 TO -3 ARE INDICATIVE OF A GENERAL LOW
THREAT OF SEVERE WEATHER BUT SHUDNT BE COMPLETELY DISCOUNTED IN
ANY ISOLATED DEEPER CONVECTION.

SEASONABLE TEMPS EXPECTED TUESDAY WITH ENOUGH SUNSHINE EARLY ON TO
RAISE TEMPS INTO THE LOWER TO MID 80S FOR MOST LOCATIONS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS OF 315 PM MON...A STRONG UPPER TROUGH OVER THE ERN CONUS
DEVELOPS INTO ANOTHER CUTOFF LOW AROUND THE SOUTHERN
APPALACHIANS TUE NIGHT AND WED. THIS PLACES THE REGION IN GOOD
UPPER LEVEL DIFLUENCE WITH SOUTHERLY FLOW ADVECTING IN AMPLE
MOISTURE INCREASING CONVECTION CHANCES...ESPECIALLY DURING PEAK
HEATING OF THE AFTERNOON AND EVENING HOURS FOR TUE AND WED.
ISOLATED STRONG TSTMS WILL BE POSSIBLE TUE AND WED DURING PEAK
HEATING AS WELL. THE UPPER LOW BEGINS TO LIFT NORTHEAST THU AS THE
NORTHERN STREAM JET STRENGTHENS ACROSS THE PLAINS AND GREAT LAKES
REGION BUT SUFFICIENT MOISTURE AND INSTABILITY REMAIN TO ALLOW FOR
A FEW DIURNAL STORMS. UPPER RIDGE WILL THEN CONTINUE TO BUILD OVER
THE SE FRI AND SAT...WHICH OVERALL SHOULD WORK TO SUPPRESS
CONVECTION. A REX BLOCK IS PROGGED TO DEVELOP EARLY NEXT WEEK WITH
THE UPPER RIDGE BUILDING INTO THE MID ATLANTIC AND UPPER LOW
MOVING WWD INTO FL WITH MAINLY DRY CONDITIONS CONTINUING. TEMPS
LOOK TO BE NEAR SEASONABLE NORMS EARLY IN THE LONG TERM WITH HIGHS
IN THE L80S INLAND TO 70S ALONG THE COAST AND LOWS IN THE 60S.
THICKNESSES INCREASE DURING THE LATTER HALF OF THIS WEEK AND EARLY
NEXT WEEK AS RIDGING BUILDS ALOFT AND EXPECT HIGHS IN THE M/U80S
INLAND TO M/U70S COAST.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
MAINLY VFR EXPECTED INTO THIS EVENING OUTSIDE ANY WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS. ABUNDANT LOW LEVEL MOISTURE AND
DEVELOPING NOCTURNAL INVERSION WILL LIKELY LEAD TO FOG DEVELOPMENT
LATE TONIGHT. EXPECT AT LEAST MVFR CONDITIONS AFTER 07-08Z WITH
CHANCES FOR IFR/LIFR INCREASING TOWARD SUNRISE TUESDAY.

ANY FOG/STRATUS WILL LINGER FOR SEVERAL HOURS AFTER SUNRISE
TUESDAY THEN GRADUALLY MIX OUT AND LIFT WITH INCREASING BNDRY
LAYER MIXING....WITH VFR EXPECTED BY MIDDAY TUESDAY

LONG TERM /TUESDAY AFTERNOON THROUGH SATURDAY/...
AS OF 315 PM MON...SCT MAINLY DIURNAL SHOWERS AND TSTMS EXPECTED
TUE THROUGH THU AS ANOTHER UPPER LOW SETTLES TO THE W. THE LOW
LIFTS N THU WITH UPPER RIDGING OVER THE SE LIKELY SUPPRESSING
CONVECTION. PATCHY FOG WILL BE POSSIBLE EACH MORNING.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
LIGHT NORTHEAST TO EAST WINDS LATE THIS AFTN WILL MORE SE/S
OVERNIGHT THEN S/SW ON TUESDAY AS LOW PRESSURE TROUGH DEVELOPS
INLAND. WINDS SPEEDS MAINLY 10 KT OR LESS THRU TONIGHT THEN
PICKING UP 10-15 KT ON TUESDAY AS THE S/SW PRESSURE GRADIENT
BECOMES BETTER ESTABLISHED BY AFTN.

SWELL ASSOCD WITH ALBERTO PASSING WELL EAST OF CAPE HATTERAS ON
TUESDAY WILL LIKELY BUILD THE COMBINED SEA STATE TO 6 FEET FOR
THE OUTER CENTRAL WATERS LATER TONIGHT THRU TUESDAY AFTERNOON.
WILL HOIST A RELATIVELY SHORT-DURATION SMALL CRAFT ADVISORY FOR
THIS ALBERTO ASSOCIATED SWELL.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM MON...WITH ALBERTO WELL NE OF THE AREA BY TUE EVENING
HIGH PRES WILL BUILD OFF THE SE COAST BRINGING SLY WINDS AOB 15 KT
ACROSS THE WATERS THROUGH THU NIGHT. WINDS EXPECTED TO BECOME MORE
E/NELY FRI AND SAT AS AND AREA OF LOW PRES DEVELOPS JUST N OF THE
BAHAMAS BUT REMAIN AOB 15 KT. LINGERING SWELLS FROM ALBERTO
EXPECTED TO KEEP SEAS AROUND 3-5 FT INTO WED NIGHT...THEN EXPECT
2-4 FT THU-SAT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT TUESDAY
     FOR AMZ150-152-154.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...SK
AVIATION...BTC/SK
MARINE...BTC/JME/SK
Hazardous weather outlook, May 21, 5:19 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
519 AM EDT MON MAY 21 2012

NCZ103-220930-
OUTER BANKS DARE-
519 AM EDT MON MAY 21 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TROPICAL STORM ALBERTO WELL TO THE SOUTH IS FORECAST TO MOVE WELL
OFF OF THE NORTH CAROLINA COAST LATE TONIGHT AND TUESDAY. THE
BIGGEST IMPACT WILL BE AN ENHANCED RIP CURRENT RISK.

SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TUESDAY
AND WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY
WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-104-220930-
CARTERET-OUTER BANKS HYDE-
519 AM EDT MON MAY 21 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TROPICAL STORM ALBERTO WELL TO THE SOUTH IS FORECAST TO MOVE WELL
OFF OF THE NORTH CAROLINA COAST LATE TONIGHT AND TUESDAY. THE
BIGGEST IMPACT WILL BE AN ENHANCED RIP CURRENT RISK NORTH OF CAPE
LOOKOUT.

SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TUESDAY
AND WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY
WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-080-081-093-094-098-220930-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-ONSLOW-
519 AM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

INSERT TEXT HERE.THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TUESDAY
AND WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY
WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-090>092-220930-
MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-JONES-
519 AM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TUESDAY
AND WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY
WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 1:59 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
159 PM EDT MON MAY 21 2012

NCZ045-046-211900-
TYRRELL-WASHINGTON-
159 PM EDT MON MAY 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON AND TYRRELL
COUNTIES THROUGH 300 PM EDT...

AT 157 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF LEVELS...OR ABOUT 26 MILES SOUTHEAST OF EDENTON...DRIFTING
SLOWLY NORTH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LEVELS......COLUMBIA.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
GUSTY WINDS OF 30 TO 40 MPH.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3579 7610 3579 7611 3577 7611 3577 7612
      3572 7630 3582 7637 3587 7635 3588 7637
      3592 7638 3594 7636 3600 7615
TIME...MOT...LOC 1757Z 160DEG 1KT 3583 7624

26
Special weather statement, May 21, 3:51 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EDT MON MAY 21 2012

NCZ093-095-212030-
CARTERET-CRAVEN-
351 PM EDT MON MAY 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN AND CARTERET
COUNTIES THROUGH 430 PM EDT...

AT 351 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CAMP BRYAN...OR ABOUT 7 MILES NORTHWEST OF NEWPORT...STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAMP BRYAN......ELLIS
LAKE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3479 7715 3480 7715 3480 7709 3482 7707
      3482 7705 3483 7705 3483 7711 3493 7711
      3502 7699 3482 7683 3469 7699
TIME...MOT...LOC 1951Z 136DEG 1KT 3482 7698

11
Special weather statement, May 21, 6:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
600 PM EDT MON MAY 21 2012

NCZ092-098-212230-
JONES-ONSLOW-
600 PM EDT MON MAY 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND JONES COUNTIES
THROUGH 630 PM EDT...

AT 600 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF COMFORT...OR ABOUT 7 MILES NORTH OF HALF MOON...MOVING NORTH
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COMFORT...PHILLIPS
CROSSROADS...TRENTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3515 7752 3510 7723 3487 7738 3491 7754
TIME...MOT...LOC 2200Z 194DEG 8KT 3492 7745

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:59 PM EDTSpecial Weather StatementMHXTyrrell61 min
May 21, 3:30 PM EDTSmall Craft AdvisoryMHX27 hr
May 21, 3:51 PM EDTSpecial Weather StatementMHXCraven39 min
May 21, 6:00 PM EDTSpecial Weather StatementMHXJones30 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.